Alert archive / Arizona / Frost Advisories in 2008
Frost Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this frost advisory at Dec 18, 2008, 1:56 PM MST. It took effect at Dec 19, 2008, 2:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2008, 1:56 PM MST (20:56 UTC)
- In effect from
- Dec 19, 2008, 2:00 AM MST
- Expired
- Dec 19, 2008, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 182056 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 156 PM MST THU DEC 18 2008 AZZ029-032-033-191600- /O.NEW.KTWC.FR.Y.0002.081219T0900Z-081219T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 156 PM MST THU DEC 18 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. CLEARING SKIES AND MUCH COLDER TEMPERATURES TONIGHT WITH LOWS IN THE LOWER TO MIDDLE 30S WILL COMBINE WITH ABUNDANT LOWER LEVEL MOISTURE TO RESULT IN AREAS OF FROST AND FOG LATE TONIGHT AND EARLY FRIDAY MORNING. THE MOST PRONE AREAS TO SEE FROST AND PERHAPS TEMPERATURES BELOW FREEZING ARE IN LOW LYING AREAS SUCH AS WASHES AND OUTLYING AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS75 KTWC 190424 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 924 PM MST THU DEC 18 2008 AZZ029-032-033-191230- /O.CON.KTWC.FR.Y.0002.081219T0900Z-081219T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 924 PM MST THU DEC 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. CLEARING SKIES AND MUCH COLDER TEMPERATURES TONIGHT WITH LOWS IN THE LOWER TO MIDDLE 30S WILL COMBINE WITH LOWER LEVEL MOISTURE TO RESULT IN AREAS OF FROST AND FOG LATE TONIGHT AND EARLY FRIDAY MORNING. THE MOST PRONE AREAS TO SEE FROST AND PERHAPS TEMPERATURES BELOW FREEZING ARE IN LOW LYING AREAS SUCH AS WASHES AND OUTLYING AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KTWC 190930 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 230 AM MST FRI DEC 19 2008 AZZ029-032-033-191600- /O.CON.KTWC.FR.Y.0002.000000T0000Z-081219T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 230 AM MST FRI DEC 19 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. COLD TEMPERATURES EARLY THIS MORNING WITH LOWS IN THE LOWER TO MIDDLE 30S WILL COMBINE WITH LOWER LEVEL MOISTURE TO RESULT IN AREAS OF FROST THIS MORNING. ALTHOUGH A BATCH OF THIN HIGH CLOUDS FILTERING INTO SOUTHEAST ARIZONA WILL PROHIBIT WIDESPREAD FROST FROM FORMING...AREAS OF FROST ARE STILL LIKELY. AREAS MOST PRONE TO FROST AND PERHAPS TEMPERATURES BELOW FREEZING ARE LOW LYING AREAS SUCH AS WASHES AND OUTLYING AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KTWC 191538 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 838 AM MST FRI DEC 19 2008 AZZ029-032-033-191645- /O.EXP.KTWC.FR.Y.0002.000000T0000Z-081219T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 838 AM MST FRI DEC 19 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. TEMPERATURES HAVE WARMED TO NEAR 40 DEGREES ON THEIR WAY TO HIGHS IN THE 50S AND 60S THIS AFTERNOON. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Dec 18, 10:48 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 18, 10:48 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1048 AM MST THU DEC 18 2008
.SYNOPSIS...A STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE EAST
ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING PERIODS OF VALLEY RAIN
AND NUMEROUS MOUNTAIN SNOW SHOWERS ALONG WITH GUSTY WINDS AND MUCH
COOLER TEMPERATURES. DRIER AND WARMER THIS WEEKEND.
&&
.UPDATE...CONDTIONS HAVE DRAMATICALLY IMPROVED ACROSS MUCH OF THE
FORECAST AREA WITH THE EXCEPTION OF NORTHERN GRAHAM AND NORTHERN
GREENLEE COUNTIES. AS A RESULT...THE WINTER STORM WARNING HAS BEEN
CANCELLED FOR EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES. ONLY A
SLIGHT CHANCE OF SHOWERS IS EXPECTED ACROSS THESE AREAS THIS
AFTERNOON WITH LITTLE ADDITIONAL SNOWFALL ABOVE 6000 FEET.
&&
.DISCUSSION...UPPER LEVEL TROUGH COMING THROUGH SOUTHEAST ARIZONA
RIGHT ON SCHEDULE THIS MORNING WITH WIDESPREAD SHOWER ACTIVITY PER
LATEST KEMX RADAR IMAGERY FROM TUCSON EASTWARD. WEST OF TUCSON THERE
IS A FINAL BAND OF SHOWERS JUST AHEAD OF THE TROUGH AXIS ACROSS
CENTRAL PIMA COUNTY THAT IS PUSHING EASTWARD. RAINFALL AMOUNTS SO
FAR HAVE RANGED FROM A FEW HUNDRETHS OF AN INCH TO A COUPLE OF
TENTHS OF AN INCH IN VALLEY LOCATIONS WITH A THIRD OF AN INCH TO
LOCALLY OVER AN INCH IN THE UPSLOPE FAVORED AREAS BELOW 6000 FEET IN
THE MOUNTAINS.
AS FAR AS THE SHORT TERM FORECAST IS CONCERNED...SHOWER ACTIVITY
WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGHOUT THE DAY.
CURRENT THINKING IS THAT MOST OF THE SHOWER ACTIVITY WILL BE OVER IN
THE TUCSON AREA BY EARLY AFTERNOON AND BY EARLY EVENING ACROSS FAR
EASTERN AREAS NEAR THE NEW MEXICO BORDER INCLUDING THE WHITE
MOUNTAINS. MIDNIGHT SHIFT UPGRADED THE REST OF THE AREA TO WINTER
STORM WARNING ABOVE 6000 FEET INCLUDING EASTERN PIMA COUNTY...SANTA
CRUZ AND COCHISE COUNTY. BASED ON CURRENT RADAR IMAGERY AND
OBSERVATIONS THAT CONTINUES TO LOOK GOOD. FOR THE AFTERNOON PACKAGE
WE MIGHT BE ABLE TO DROP SOME OF THE ZONES FROM THE WARNING A BIT
EARLY BUT WILL CONTINUE TO MONITOR TRENDS. WITH THE ABUNDANT
CLOUDINESS AND MUCH COOLER AIRMASS TEMPERATURES WILL STRUGGLE TO
WARM TODAY AS WELL. THE NEXT CONCERN WILL BE FOR TONIGHT AS PLENTY
OF LOWER LEVEL MOISTURE WILL REMAIN WITH CLEARING SKIES. FREEZING OR
NEAR FREEZING TEMPERATURES ALONG WITH FROST AND POSSIBLY FOG ARE
EXPECTED TO BECOME AN ISSUE FOR SOME LOCATIONS. WILL CLOSELY EXAMINE
THIS FOR THE AFTERNOON PACKAGE.
&&
.AVIATION...SHOWERS WILL CONTINUE THIS AM IN SE AZ EAST OF THE NORTH
SOUTH INTERSTATE CORRIDOR WITH OCNL MVFR CIGS IN THE SOUTH AND IFR
CIGS AND VSBYS IN SNOW SHOWERS OVER MTN TOPS. PRECIP SHOULD TAPER
OFF FROM SW TO NE THIS AFTERNOON AND END BY EVENING WITH VFR
CONDITIONS PREVALENT. WIND GUSTS OF 35 KTS ARE POSSIBLE INTO EARLY
AFTERNOON AT LOW ELEVATIONS WITH HIGHER GUSTS OVER MTS.
PATCHY MVFR TO IFR VSBYS ARE POSSIBLE OVERNIGHT ESPECIALLY FROM TUS
NORTH AND EAST. AVIATION DISCUSSION NOT AMENDED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING AZZ019-030 IN EFFECT UNTIL 5 PM MST
ABOVE 5000 FEET.
WEATHER.GOV/TUCSONHazardous weather outlook, Dec 18, 10:54 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1054 AM MST THU DEC 18 2008 AZZ019-030-190000- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 1054 AM MST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 5000 FEET... .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOW ACCUMULATIONS WILL CONTINUE ACROSS THE MOUNTAINS OF GRAHAM AND GREENLEE COUNTY THIS AFTERNOON...WITH SOUTHWEST FACING SLOPES AND MOUNTAIN TOPS THE MOST FAVORED AREAS. IN ADDITION...GUSTY WINDS MAY CREATE BLOWING AND DRIFTING SNOW IN THESE AREAS. SEE THE WINTER WEATHER MESSAGE FOR DETAILS CONCERNING THIS WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>035-190000- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1054 AM MST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT PATCHY FOG MAY FORM TONIGHT OVER AREAS THAT RECEIVED SIGNIFICANT PRECIPITATION WEDNESDAY NIGHT INTO THIS MORNING. TEMPERATURES MAY BE COLD ENOUGH OVERNIGHT TO RESULT IN FROST FORMATION ON BRIDGES AND OVERPASSES IN LOW LYING AREAS OF SOUTHEAST PINAL COUNTY AND CENTRAL AND EASTERN SECTIONS OF PIMA COUNTIES...INCLUDING THE TUCSON METRO AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 11:57 PM MST | Winter Storm Warning | TWC | 14 hr |
Nearby
Frost Advisories in Arizona, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.